MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS FEM COMPONENT, CEMENTED; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS FEM COMPONENT, CEMENTED; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5515-F-301
Medical Device Problem Codes Loss of Osseointegration (2408); Migration (4003)
Health Effect - Clinical Codes Injury (2348); Osteolysis (2377); Inadequate Osseointegration (2646)
Date of Event 06/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding loosening, instability, subsidence and bone resorption involving a triathlon femoral component was reported.The event was confirmed via medical review.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Medical records received and evaluation: a review of the provided medical information by a clinical consultant indicated: multiple procedure-related factors including poor femoral cementation technique with malalignment of the knee in excessive valgus further contributing to an overload condition and the pain magnified by patellofemoral overstuffing have in concert contributed to immediate fixation failure of the triathlon ps/ts femoral component within the first few weeks post primary surgery on (b)(6) 2016, causing severe and persistent pain with functional limitations and secondary instability ultimately requiring revision surgery with exchange of all triathlon devices to depuy revision knee devices on (b)(6) 2018.Procedural related factors including poor cementation technique of the femoral device, secondary mid mlexion instability of the knee, tibio-femoral malalignment in excessive valgus of 10° and excessive thickness of remaining patellar bone contributed to the event.Patient factor, osteoporosis of knee bone as minor factor, also contributed to the event.No device-related factors are associated with any of the implanted devices at any time.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: multiple procedure-related factors including poor femoral cementation technique with malalignment of the knee in excessive valgus further contributing to an overload condition and the pain magnified by patellofemoral overstuffing have in concert contributed to immediate fixation failure of the triathlon ps/ts femoral component within the first few weeks post primary surgery on (b)(6) 2016, causing severe and persistent pain with functional limitations and secondary instability ultimately requiring revision surgery with exchange of all triathlon devices to depuy revision knee devices on (b)(6) 2018.Procedural related factors including poor cementation technique of the femoral device, secondary mid flexion instability of the knee, tibio-femoral malalignment in excessive valgus of 10° and excessive thickness of remaining patellar bone contributed to the event.Patient factor, osteoporosis of knee bone as minor factor, also contributed to the event.No device-related factors are associated with any of the implanted devices at any time.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.Not returned.
 
Event or Problem Description
It was reported through the communication of an attorney that allegedly the patient was revised due to failed left total knee arthroplasty.Update on 26-nov-2019 by qs based on medical review: left knee revision surgery was performed on (b)(6) 2018, under the diagnosis of ¿failed left knee arthroplasty¿ with exchange of all stryker components for non stryker revision knee devices.At exploration, the instability was confirmed and the patella was found too thick with 28-mm.The femoral component was deemed loose as it could be ¿popped out¿ without effort.Only 7-weeks post surgery, the second x-rays of (b)(6) 2016, confirmed already significant proximal migration of the femoral component with more than 1-cm subsidence compared with the previous x-ray of (b)(6) 2016, with lucency and bone resorption along almost the entire femoral implant-bone interface.

Brand Name
TRIATHLON PS FEM COMPONENT, CEMENTED
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9512805
Report Number0002249697-2019-04090
Device Sequence Number11455436
Product Code MBH
UDI-Device Identifier07613327050356
UDI-Public07613327050356
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Catalogue Number5515-F-301
Device Lot NumberNFRWA
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/26/2019
Initial Report FDA Received Date12/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age54 YR